Alert archive / Colorado / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Jan 28, 2009, 3:30 AM MST for Grand County, Jackson County, Colorado. It took effect at Jan 28, 2009, 4:00 AM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2009, 3:30 AM MST (10:30 UTC)
- In effect from
- Jan 28, 2009, 4:00 AM MST
- Expired
- Jan 29, 2009, 9:16 AM MST
- In force
- 29 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 281030 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 330 AM MST WED JAN 28 2009 ...MORE SNOW AND BLOWING SNOW HEADED FOR THE MOUNTAINS... .A STRONG JET STREAM AND NORTHWEST FLOW ALOFT WILL BRING PACIFIC MOISTURE ACROSS THE MOUNTAINS OF COLORADO. AS A RESULT...SNOW WILL DEVELOP IN THE MOUNTAINS EARLY THIS MORNING AND CONTINUE INTO THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...AND MAY PRODUCE WHITEOUT CONDITIONS AT TIMES OVER THE HIGHER MOUNTAIN PASSES. PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY IN SPOTS. CHAIN LAWS WILL LIKELY BE REQUIRED ON I-70 INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS. COZ035-036-038-039-281130- /O.CAN.KBOU.WW.Y.0007.000000T0000Z-090128T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 330 AM MST WED JAN 28 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. LOCAL SHERIFF OFFICES REPORTED NO SIGNIFICANT PROBLEMS WITH BLOWING SNOW. THE WINTER WEATHER ADVISORY FOR FOOTHILL LOCATIONS HAS BEEN REPLACED BY A HIGH WIND WARNING WITH GUSTS UP TO 80 MPH POSSIBLE. MEANWHILE...GUSTS BETWEEN 50 AND 70 MPH CAN STILL BE EXPECTED ON THE NEARBY ADJACENT PLAINS INCLUDING BOULDER... GOLDEN...THE WESTERN SECTIONS OF LOVELAND AND FORT COLLINS...AND THE WYOMING BORDER AREA ALONG I-25. STRONG WINDS WILL STILL PRODUCE SOME LOCALIZED BLOWING SNOW...BUT SIGNIFICANT REDUCTIONS IN VISIBILITY ARE NO LONGER ANTICIPATED. $$ COZ031-281900- /O.NEW.KBOU.WS.W.0003.090128T1100Z-090129T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 330 AM MST WED JAN 28 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW WILL QUICKLY DEVELOP AND INTENSIFY THIS MORNING. THE SNOW MAY BE HEAVY AT TIMES THROUGH TONIGHT...AND WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO HEAVY FALLING SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 9 TO 16 INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY MORNING. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN 30 MINUTES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-281900- /O.NEW.KBOU.WW.Y.0008.090128T1100Z-090129T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 330 AM MST WED JAN 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW WILL QUICKLY DEVELOP AND INTENSIFY THIS MORNING. IN ADDITION... WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY MORNING. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS 10 MINUTES. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH/KRIEDERMAN
5 follow-up statements
000 WWUS45 KBOU 281928 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1228 PM MST WED JAN 28 2009 ...MORE SNOW AND BLOWING SNOW HEADED FOR THE MOUNTAINS... .A STRONG JET STREAM AND NORTHWEST FLOW ALOFT WILL BRING PACIFIC MOISTURE ACROSS THE MOUNTAINS OF COLORADO. AS A RESULT...SNOW CONTINUE INTO THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...AND MAY PRODUCE WHITEOUT CONDITIONS AT TIMES OVER THE HIGHER MOUNTAIN PASSES. PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY IN SPOTS. CHAIN LAWS WILL LIKELY BE REQUIRED ON I-70 INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS. COZ031-290130- /O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 1228 PM MST WED JAN 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW IS EXPECTED TO CONTINUE AND MAY BE HEAVY AT TIMES THROUGH TONIGHT. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO HEAVY FALLING SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 9 TO 16 INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY MORNING. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN 30 MINUTES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-290130- /O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1228 PM MST WED JAN 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW IS EXPECTED THIS AFTERNOON THROUGH THURSDAY MORNING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ABOVE TIMBERLINE WILL PRODUCE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY MORNING. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS 10 MINUTES. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 282240 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 340 PM MST WED JAN 28 2009 ...SNOW AND BLOWING SNOW CONTINUING IN THE MOUNTAINS... .SNOW WILL CONTINUE INTO THURSDAY MORNING OVER THE MOUNTAINS OF NORTH CENTRAL COLORADO. STRONG WEST TO NORTHWEST WINDS WILL ALSO PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. WHITEOUT CONDITIONS CAN BE EXPECTED AT TIMES OVER THE HIGHER MOUNTAIN PASSES. PERSONS TRAVELING IN THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY. CHAIN LAWS WILL LIKELY BE REQUIRED ON I-70 INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS. COZ031-290445- /O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 340 PM MST WED JAN 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW IS EXPECTED TO CONTINUE AND MAY BE HEAVY AT TIMES THROUGH EARLY THURSDAY MORNING. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 5 TO 9 MORE INCHES THROUGH MID DAY THURSDAY. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN 30 MINUTES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-290445- /O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 340 PM MST WED JAN 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THURSDAY MORNING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 MORE INCHES BY MID DAY THURSDAY. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS 10 MINUTES. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 290408 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 908 PM MST WED JAN 28 2009 ...SNOW AND BLOWING SNOW CONTINUING IN THE MOUNTAINS... .SNOW WILL CONTINUE INTO THURSDAY MORNING OVER THE MOUNTAINS OF NORTH CENTRAL COLORADO. STRONG WEST TO NORTHWEST WINDS WILL ALSO PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. WHITEOUT CONDITIONS CAN BE EXPECTED AT TIMES OVER THE HIGHER MOUNTAIN PASSES. PERSONS TRAVELING IN THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY. CHAIN LAWS ARE REQUIRED ON I-70 FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS. COZ031-291200- /O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 908 PM MST WED JAN 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW WILL TO CONTINUE AND MAY BE HEAVY AT TIMES THROUGH EARLY THURSDAY MORNING. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. TOTAL SNOW ACCUMULATIONS FROM THIS STORM WILL RANGE FROM 8 TO 16 INCHES THROUGH MID DAY THURSDAY. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN 30 MINUTES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-291200- /O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 908 PM MST WED JAN 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THURSDAY MORNING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO THE BLOWING SNOW THROUGH THE MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS FROM THIS STORM WILL RANGE FROM 6 TO 12 INCHES THROUGH MID DAY THURSDAY. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS 10 MINUTES. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 291014 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 314 AM MST THU JAN 29 2009 ...SNOW WILL BE WINDING DOWN THIS MORNING... .SNOW WILL GRADUALLY DECREASE AROUND DAYBREAK AS DRIER AIR MOVES INTO THE MOUNTAINS. HOWEVER...STRONG GUSTY WINDS ABOVE TIMBERLINE WILL CONTINUE TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. SNOWFALL ESTIMATES FROM AUTOMATED SNOW GAGES INDICATE BETWEEN 7 AND 15 INCHES OF SNOW HAS FALLEN IN THE MOUNTAINS OF WESTERN GRAND AND WESTERN JACKSON COUNTIES...WHILE AMOUNTS GENERALLY TAPERED OF INTO THE 2 TO 6 INCH RANGE ACROSS THE FRONT RANGE MOUNTAINS FROM SUMMIT COUNTY NORTHWARD TO THE ROCKY MOUNTAIN NATIONAL PARK AREA AND MEDICINE BOW RANGE. HOWEVER...A FEW SPOTS ALONG THE FRONT RANGE RECEIVED SOMEWHAT HEAVIER AMOUNTS LIKE THE EISENHOWER TUNNEL WHERE 8 INCHES OF NEW SNOW HAS FALLEN SINCE YESTERDAY MORNING. PERSONS TRAVELING IN THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY. CHAIN LAWS ARE REQUIRED ON I-70 FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS...AND RABBIT EARS PASS ON HIGHWAY 40. LOVELAND PASS WAS CLOSED. COZ031-291615- /O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 314 AM MST THU JAN 29 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW WILL GRADUALLY DECREASE THIS MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES CAN STILL BE EXPECTED...BRINGING STORM TOTALS INTO THE 8 TO 18 INCH RANGE. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN 30 MINUTES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-291615- /O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 314 AM MST THU JAN 29 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW WILL GRADUALLY DECREASE DURING THE EARLY MORNING HOURS...WITH ADDITIONAL ACCUMULATIONS UP TO 3 INCHES MAINLY IN ELEVATIONS ABOVE 10 THOUSAND FEET. WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ABOVE TIMBERLINE WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND POSSIBLE WHITEOUT CONDITIONS IN STRONGER WIND GUSTS. TOTAL SNOW ACCUMULATIONS FROM THIS STORM WILL RANGE FROM 4 TO 11 INCHES. WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS 10 MINUTES. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
000 WWUS45 KBOU 291616 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 916 AM MST THU JAN 29 2009 COZ031-291730- /O.CAN.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 916 AM MST THU JAN 29 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE WINTER STORM WARNING. SNOW HAS DECREASED IN THE NORTH CENTRAL MOUNTAINS OF COLORADO. LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS WITH MAYBE ONE MORE INCH OF ACCUMULATION. GUSTY WEST-NORTHWEST WINDS TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. $$ COZ033-034-291730- /O.CAN.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 916 AM MST THU JAN 29 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE WINTER WEATHER ADVISORY. SNOW HAS DECREASED IN THE NORTH CENTRAL MOUNTAINS OF COLORADO. LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS WITH MAYBE ONE MORE INCH OF ACCUMULATION. GUSTY WEST-NORTHWEST WINDS TO 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 3:00 AM MST, 30 minutes earlier.
Area forecast discussion, Jan 28, 3:00 AM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MST WED JAN 28 2009 .SHORT TERM...WARNING CRITERIA WINDS OVER THE FOOTHILLS CONTINUE THIS MORNING AS THE SURFACE PRESSURE GRADIENT REMAINS LARGE. LOCALIZED AREAS OF BLOWING ARE STILL BEING PRODUCED...LIMITING VISIBILITIES ALONG THE FOOTHILLS AND EXTENDING OUT ACROSS LARIMER AND WELD COUNTIES NEAR THE WYOMING BORDER. GRADIENT SHOULD RELAX LATER THIS MORNING TO ALLOW THE WINDS TO DECREASE. MOISTURE IN THE NW FLOW ALOFT WILL BE ENHANCED AS A COUPLE SHORTWAVES SLIDE THROUGH AND THE JET IS NEARBY. WITH A GOOD OROGRAPHICS AND JET DYNAMICS...EXPECT SUBSTANTIAL SNOW AMOUNTS IN THE MOUNTAINS...ESPECIALLY WESTERN JACKSON AND WESTERN GRAND COUNTIES. HAVE ISSUED A WINTER STORM WARNING FOR THESE AREAS IN EXPECTATION OF UP TO A FOOT OF NEW SNOW BY LATE TONIGHT AND CONTINUING ON THROUGH TOMORROW. HAVE ALSO ISSUED WINTER WEATHER ADVISORIES FOR SNOW AMOUNTS OF 6 TO 8 INCHES OF SNOW OVER THE HIGHER ELEVATIONS OF ROCKY MOUNTAIN NATIONAL PARK...AND MOUNTAINS OF GILPIN...CLEAR CREEK AND SUMMIT COUNTIES. NWLY FLOW SHOULD KEEP THE PLAINS DRY THROUGH THE AFTERNOON. A WEAK COLD FRONT FROM THE NORTH THIS EVENING WITH SLIGHT UPSLOPE TURNING OF SURFACE WINDS WILL BRING A SLIGHT CHANCE OF SNOW THIS EVENING. .LONG TERM...SNOW AND BLOWING SNOW WILL CONTINUE TO BE A PROBLEM IN THE HIGH COUNTRY THROUGH THE EARLY MORNING HOURS THURSDAY SO HAVE OPTED TO KEEP HIGHLIGHTS GOING UNTIL 18Z. LAPSE RATES ARE STILL QUITE HIGH AND IN EXCESS OF 7C/KM IN THE MORNING HOURS...WHICH SHOULD STILL SPELL SOME GOOD SNOW IN THE HIGH COUNTRY AND ANOTHER 1-4 INCHES OF SNOW. STRONGER LARGE SCALE SUBSIDENCE WILL TAKE HOLD LATER THURSDAY MORNING AND INTO THE AFTERNOON HOURS...ESPECIALLY AFTER UPPER LEVEL JET AXIS PASSES BY. FURTHER DRYING SHOULD LIMIT ADDITIONAL ACCUMULATIONS IN THE AFTERNOON HOURS. ON THE PLAINS... STILL CANT RULE OUT SOME CONVECTIVE SHOWERS MOVING OFF THE HIGHER TERRAIN OR EVEN BANDED JET INDUCED PRECIPITATION IN THE MORNING HOURS. SUNSHINE SHOULD THEN BECOME MORE COMMON BY AFTERNOON WITH SUBSIDENCE AND DRYING AIRMASS. FOR THURSDAY NIGHT...CROSS SECTIONS SHOW A MEAN STATE CRITICAL LAYER WHICH WOULD SUPPORT STRONGER WINDS IN/NEAR THE FRONT RANGE. HOWEVER...CROSS MOUNTAIN TOP COMPONENT IS ONLY 20-30 KNOTS SO THAT WOULD LIMIT THREAT OF ANY STRONG WINDS. FRIDAY WILL SEE MUCH WARMER TEMPERATURES WITH STRONG WARM ADVECTION...LEE TROUGH...AND DOWNSLOPE FLOW. AS A RESULT...HIGHS IN THE 50S SHOULD BE FAIRLY COMMON ACROSS THE PLAINS. WARMER WEATHER WILL REMAIN IN PLACE THROUGH SATURDAY...WITH NEXT COLD FRONT STILL ON TRACK TO BRING ONE DAY OF COOLER WEATHER SUNDAY. THE FIRST HALF OF NEXT WEEK IS STILL LOOKING DRY WITH MUCH ABOVE NORMAL TEMPERATURES. && .AVIATION...MAINLY GUSTY WEST WINDS EXPECTED THROUGH THE AFTERNOON. SHOULD SEE A DECREASE AND SLIGHT TURNING TOWARD UPSLOPE CONDITIONS AFTER 00Z...THEN QUICKLY TURN TO DRAINAGE. WITH THE BRIEF UPSLOPE CONDITIONS...A SLIGHT CHANCE OF SNOW FOR THIS EVENING AND THROUGH THE NIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FOR FRONT RANGE FOOTHILLS...ZONES 35 AND 36 UNTIL 11 AM. WINTER STORM WARNING FOR MOUNTAINS OF WESTERN JACKSON AND WESTERN GRAND COUNTIES INCLUDING RABBIT EARS PASS...ZONE 31...UNTIL 11 AM THURSDAY. WINTER WEATHER ADVISORY FOR THE FRONT RANGE MOUNTAINS INCLUDING MEDICINE BOW RANGE...ROCKY MOUNTAIN NATIONAL PARK...INDIAN PEAKS...AND MOUNTAINS OF SUMMIT COUNTY...ZONES 33 AND 34...UNTIL 11 AM THURSDAY. KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Jan 27, 11:07 AM MST, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MST TUE JAN 27 2009 COZ030>051-281300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MST TUE JAN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS WILL BE INCREASING TODAY AND TONIGHT ACROSS THE MOUNTAIN PASSES AND FRONT RANGE FOOTHILLS. WINDS WILL INCREASE TO 20 TO 35 MPH AND GUSTS UP AROUND 60 MPH ARE POSSIBLE BY LATER TONIGHT. EVEN SOME GUSTS TO 45 MPH ARE POSSIBLE AT THE BASE OF THE FOOTHILLS. WITH THE GUSTY WINDS THERE WILL BE BLOWING SNOW AND REDUCED VISIBILITIES OVER EXPOSED AND SNOW COVERED AREAS WHICH ARE NOW WIDESPREAD AFTER THE LATEST SNOWFALL. SNOW WILL BE DEVELOPING AGAIN IN THE MOUNTAINS AFTER MIDNIGHT TONIGHT BUT ANY ACCUMULATIONS OVERNIGHT ARE EXPECTED TO BE UNDER AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS LIKELY IN THE HIGH MOUNTAINS WEDNESDAY INTO EARLY THURSDAY MORNING. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 9 INCHES THROUGH THAT PERIOD. WINDY CONDITIONS WILL CREATE AREAS OF BLOWING SNOW AS WELL. STRONG DOWNSLOPE WINDS WITH GUSTS TO 60 MPH ARE EXPECTED IN AND NEAR THE FRONT RANGE FOOTHILLS WEDNESDAY MORNING. THE NEXT CHANCE OF SNOW WILL BE A SLIGHT ONE OVER THE MOUNTAINS SATURDAY NIGHT. OTHERWISE DRY CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:53 PM MST | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 13 hr |
| Jan 28, 3:30 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 30 hr |
Nearby
Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.